Is Sudafed Over The Counter In Australia? Pseudoephedrine is an effective nasal decongestant included in many cough and cold products that are available over-the-counter (OTC) in Australian community pharmacies [1, 2]. It is similarly available without a prescription in many overseas countries [3, 4].
Do you need a prescription for Sudafed in Australia? Because, pseudoephedrine can be used to illegally manufacture methamphetamines (also known as meth), federal regulations require that it be sold behind the pharmacy or service counter. A prescription is not required to purchase these products.
Is Sudafed available in Australia? SUDAFED® Australia | Powerful Sinus Congestion Relief.
Can you still buy Sudafed over-the-counter? Consumers can still buy products with pseudoephedrine in them without a prescription; however, due to the increased use of the medication as an illicit ingredient for the manufacture of methamphetamines, pseudoephedrine is now kept behind pharmacy counters, and consumers must show photo identification and sign a log in …
Is pseudoephedrine banned in Australia?
“Pseudoephedrine is banned in-competition – to be precise it’s banned when its concentration in a urine sample is greater than 150 micrograms per millilitre,” she says. “There are permitted alternatives which can be taken in this time period.”
What is the difference between Sudafed and Sudogest?
Introduction. You may know pseudoephedrine and phenylephrine from their use in Sudafed products. Sudafed contains pseudoephedrine, while Sudafed PE contains phenylephrine. The drugs are also available in several combinations with other over-the-counter cough and cold medications.
Does Sudafed have paracetamol?
Sudafed sinus max strength capsules contain three active ingredients, paracetamol (500mg), phenylephrine (6.1mg) and caffeine (25mg). Paracetamol is thought to relieve pain by reducing the production of prostaglandins in the brain and spinal cord.
Is Sudafed an antihistamine?
Claritin and Sudafed belong to different classes of drugs. Claritin is an antihistamine and Sudafed is a decongestant. They are both used to treat allergy and hayfever symptoms such as runny nose.
What is original Sudafed?
The original Sudafed contains the active ingredient pseudoephedrine. Due to the fact that pseudoephedrine can be made into methamphetamine, a bill was passed by law-makers that requires pharmacies to stock all pseudoephedrine containing products behind the counter.
What is generic name for Sudafed?
The active ingredient in Sudafed is pseudoephedrine, while the active ingredient in Sudafed PE is phenylephrine. Both are available as the generics pseudoephedrine and phenylephrine, respectively.
Can I buy Sudafed in Oregon?
Pseudoephedrine products now available in Oregon without prescription. Products containing pseudoephedrine are now available in Oregon without a prescription, the result of a law the Oregon Legislature passed in 2021 that went into effect Jan. 1.
Is Sudafed good for sinus infection?
Experts recommend analgesics including acetaminophen (Tylenol), ibuprofen (Advil) and aspirin to ease pain, as well as decongestants like pseudoephedrine (Sudafed) to alleviate the pressure of congestion. Many people find relief using mucolytics like guaifenesin (Mucinex), which thin and clear mucus.
Can you get Sudafed with pseudoephedrine?
The act bans over-the-counter sales of cold medicines that contain the ingredient pseudoephedrine, which is commonly used to make methamphetamine. The sale of cold medicine containing pseudoephedrine is limited to behind the counter.
What sinus medication has pseudoephedrine in it?
SUDAFED® Sinus Congestion is a maximum-strength non-drowsy decongestant that temporarily relieves sinus pressure & nasal congestion. Each caplet contains 30 mg of pseudoephedrine HCl, a nasal decongestant.
Can athletes use Sudafed?
Background. Pseudoephedrine (PSE), a sympathomimetic drug, commonly used in nasal decongestants, is currently banned in sports by the World Anti-Doping Agency (WADA), as its stimulant activity is claimed to enhance performance.
Is it OK to take Sudafed every day?
Is it safe to take for a long time? Decongestants should only be used for a short time, usually less than 10 days. If you take them for longer, you’re more likely to get side effects. Only take pseudoephedrine for longer than 10 days if a doctor has said it’s OK.
What is stronger than Sudafed?
Clears your sinuses. The decongestant (Pseudoephedrine) in Zyrtec D (Cetirizine / Pseudoephedrine) is stronger than other decongestants. It can also help relieve congestion-related headaches and ear pressure.
Why does Sudafed make me feel weird?
The chemical formulation of Sudafed is similar to adrenaline, which, in addition to acting as a natural decongestant, is also a stimulant. Taking a decongestant such as Sudafed can make a person feel jittery, and it can also impact a person’s blood pressure, pulse and ability to fall asleep, although this isn’t common.
Can I take paracetamol and Sudafed together?
It’s fine to take Sudafed decongestant tablets or liquid with plain paracetamol or ibuprofen, assuming these are appropriate for you. It’s also fine to take it with medicines for hay fever such as antihistamines or steroid nasal sprays. However, don’t take it with other nasal decongestant medicines.
Does Sudafed have ibuprofen in it?
New, SUDAFED PE® Head Congestion + Pain provides maximum strength congestion relief, now with the powerful pain relief of Ibuprofen. Each tablet contains 200mg of Ibuprofen and 10 mg of phenylephrine to temporarily relieve head and nasal congestion, sinus pressure, and other symptoms due to the common cold or flu.
Does Claritin have pseudoephedrine?
Claritin-D (loratadine / pseudoephedrine) contains pseudoephedrine, a decongestant which helps to relieve both sinus and nasal congestion. Claritin only contains an antihistamine to help with allergy symptoms.
Which decongestant has the most pseudoephedrine?
Maximum strength decongestant provides all-day relief from sinus congestion & pressure. Each tablet contains 240 mg of pseudoephedrine HCl, a nasal decongestant for powerful 24-hour symptom relief. Maximum-strength non-drowsy SUDAFED® provides lasting relief from congestion & pressure.
Does Zyrtec have pseudoephedrine?
ZYRTEC-D (cetirizine, pseudoephedrine) Tablets contain 120 mg of pseudoephedrine hydrochloride in an extended release formulation. This dose of pseudoephedrine exceeds the recommended dose for pediatric patients under 12 years of age.
What can I take instead of Sudafed?
Alternatives to oral decongestants are available. In the drug realm, antihistamines such as diphenhydramine (Benadryl), chlorpheniramine (Chlor-Trimeton), cetirizine (Zyrtec), and loratadine (Claritin) can help with a stuffy nose are safe for the heart. Nasal sprays deliver a decongestant right where you need it.